Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Will silver nitrate help in treating psoriasis? Permanent cure?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
can silver nitrate help with psoriasis? will using silver nitrate cause problems with psoriasis? What can help control psoriasis? all my current meds not longer working
Posted Sun, 29 Apr 2012 in Psoriasis
Answered by Dr. Sudarshan 3 hours later

Thanks for your query.

Psoriasis is a chronic ,autoimmune proliferative disorder of skin.

The disease can be very well controlled but it cannot be cured completely.

Silver nitrate will not help much in psoriasis and its not harmful also.

Treatment of psoriasis depends on type of disease ,extent of psoriasis , skin surface area involvement ,age etc.

Treatment consists of Topical steroids, salicylic acid, calcipotriol ,tacrolimus creams etc.

Phototherapy either UVA/UVB is extremely safe and effective treatment of psoriasis.

Systemic drugs like Methotrexate ,Acetretin , cyclosporine ,azathioprine are immunosuppressants which work very well when given in correct dosage with appropriate monitoring with blood and other tests.

Recently newer advanced drugs called biologicals are available viz. adalimumab, etanercept are available which are very much effective in controlling psoriasis.

It would be great if you could upload more pictures of the skin lesions (a close-up and distant view) using upload images section on the right. Alternatively, you can email them to me at YYYY@YYYY with the following subject ATTN to Dr Sudarshan.

you can discuss the above mentioned treatment options with your doctor.

On what medication you are and what kind of disease you have let me know.

Please do write back to me with the details so that I can guide you better.

Awaiting your response.
Dr Sudarshan

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor